A Queueing System with Two Parallel Lines, Cost-Conscious Customers, and Jockeying

Autor(en): Stadje, Wolfgang 
Stichwörter: Cost-conscious customers; Jockeying; Mathematics; MATRIX-GEOMETRIC SOLUTION; MODEL; Queue lengths; QUEUES; Stationary distribution; Statistics & Probability; Two-server queue
Erscheinungsdatum: 2009
Herausgeber: TAYLOR & FRANCIS INC
Journal: COMMUNICATIONS IN STATISTICS-THEORY AND METHODS
Volumen: 38
Ausgabe: 16-17
Startseite: 3158
Seitenende: 3169
Zusammenfassung: 
We consider a two-server queueing system with the special feature of cost-conscious and jockeying customers. It is assumed that a new arriving customer joins one of the two queues only if the associated costs for him do not exceed a given upper threshold c. These costs are given by a linear combination of the current queue length at the chosen server and a service fee. Thus, if Ni are the current queue lengths, i0 are the service fees and i0 are certain prespecified weights for the two servers (i{1, 2}), the customer enters the system if and only if min[1N1+1, 2N2+2]c, and in this case he goes to server 1 or 2 depending on which of the two terms is smaller; if equality occurs, he selects each server with probability 1/2. A customer waiting in line jockeys if, due to a departure from the other line during his waiting time, his residual costs become larger than the costs he will have after switching to the other server. In this model, new customers do not necessarily join the shortest queue (if they enter the system at all) and customers may jockey to a longer queue (if such a move reduces residual costs). Under the assumption that the arrival times form a Poisson process and the service times are exponential we derive the stationary distribution of the two-dimensional Markov process of queue lengths.
ISSN: 03610926
DOI: 10.1080/03610920902947618

Show full item record

Page view(s)

1
Last Week
0
Last month
0
checked on Mar 2, 2024

Google ScholarTM

Check

Altmetric